Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

History of parkinson's. Have pernicious anemia, thyroid disease. Itchy and swollen feet. Related to PD?

I am 37 years old. I was diagnosed with Parkinson s nearly 7 years ago. I have pernicious anemia and auto immune thyroid disease . In the last few weeks my feet will have episodes that begin with an itchy feeling. The feet then swell and feel heavy. I have balance and gait problems anyway but the swelling becomes so intense that it feels like I am walking on rocks. I ve fallen twice during these episodes and have tried applying heat and cold as well as elevating the feet. Is this related to the PD? I ve never heard anything about this and it s becoming a real burden on me.
Asked On : Wed, 22 Aug 2012
Answers:  1 Views:  202
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Dear friend, welcome to HCM.
swelling of feet commonly occurs if anaemia is severe. at your age that may be the cause.
how low is your haemoglobin?
does the swelling increase on standing long/ at the end of the day?
it is not due to PD. cardiac failure, renal failure are next common causes among many others.
is it slow to occur or comes on fast?
application of heat can be harmful and not useful. please post the test results to enable me to answer more precisely.
I hope to have answered your query satisfactorily.
Take care and please keep me informed of your progress.
Good Luck !
May I request you to rate your experience here before you close.
Thank you.
Answered: Thu, 23 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor